Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 13, NWS Little Rock, AR

February 16, 20017 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Feb 16, 2001, 8:25 AM CST for 7 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 16, 2001, 8:25 AM CST (14:25 UTC)
Expired
Feb 16, 2001, 11:30 AM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Arkansas County, AR, Cleveland County, AR, Dallas County, AR, Jefferson County, AR, Lincoln County, AR, Monroe County, AR, Ouachita County, AR

The radar

The Little Rock radar (KLZK), 99 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 2.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
439 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
-96 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 161427
FFWLIT
ARC001-025-039-069-079-095-103-161730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
825 AM CST FRI FEB 16 2001

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LINCOLN COUNTY IN SOUTHEAST ARKANSAS
  CLEVELAND COUNTY IN SOUTHEAST ARKANSAS
  MONROE COUNTY IN EASTERN ARKANSAS
  OUACHITA COUNTY IN SOUTHWEST ARKANSAS
  JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
  ARKANSAS COUNTY IN SOUTHEAST ARKANSAS
  DALLAS COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 1130 AM CST

* AT 822 AM CST...DOPPLER WEATHER RADAR SHOWED RAIN                  
  INTENSITIES INCREASING ACROSS SOUTHERN AND EAST CENTRAL            
  ARKANSAS...WITH SCATTERED THUNDERSHOWERS AS WELL. RAINFALL RATES   
  OF ONE HALF TO ONE INCH PER HOUR ARE EXPECTED...WITH FLASH         
  FLOODING LIKELY TO OCCUR. 

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN LITTLE ROCK.

&&

LAT...LON 3345 9281 3363 9275 3384 9260 3377 9197
          3389 9156 3396 9156 3401 9147 3401 9118
          3474 9112 3447 9160 3447 9217 3407 9222
          3409 9286 3345 9302

$$

22

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Feb 16, 3:10 AM CST, 5 hours 15 minutes earlier.

Area forecast discussion, Feb 16, 3:10 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
310 AM CST FRI FEB 16 2001

COLD AIR MAY SNEAK INTO NORTH AND WEST ZONES EARLY TODAY...SO
FORECAST WILL INCLUDE POSSIBILITY OF FREEZING RAIN/SLEET BEFORE IT
WARMS ENOUGH FOR RAIN LATER IN THE MORNING. SOUTHEAST SECTIONS WILL
KEEP THE POTENTIAL FOR HEAVY RAINS STILL AS THE LOW WILL MOVE CLOSER
TO THAT AREA. FLASH FLOOD WATCH FOR CENTRAL AND SOUTH ZONES TODAY.
THERE WILL BE ENOUGH INSTABILITY TO INCLUDE SOME THUNDER WITH THE
LIKELY RAIN. TEMPEATURES WILL BE TRICKY...SINCE THEY WILL DROPPING
DURING THE DAY. DRY FORECAST FROM SUNDAY ON...WITH MOISTURE
RETURNING FOR THE MIDDLE OF NEXT WEEK. 32

.LIT...FLASH VFLOOD WATCH TODAY ZONES 32>34..39..41>47..52>57..62>69.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 5:16 AM CSTFlash Flood WarningLZKConway, Garland, Montgomery, Perry, Pope, Yell2 hr
Feb 16, 6:04 AM CSTFlash Flood WarningLZKFaulkner, Hot Spring, Pulaski, Saline3 hr
Feb 16, 7:29 AM CSTFlash Flood WarningLZKConway, Garland, Montgomery, Perry, Pike, Polk and 3 more2 hr
Feb 16, 7:33 AM CSTFlash Flood WarningLZKClark, Grant, Lonoke, Prairie, White3 hr
Feb 16, 9:25 AM CSTFlash Flood WarningLZKConway, Garland, Perry3 hr
Feb 16, 10:20 AM CSTFlash Flood WarningLZKClark, Grant, Lonoke, Prairie, White2 hr
Feb 16, 11:28 AM CSTFlash Flood WarningLZKArkansas, Cleveland, Jefferson, Lincoln, Monroe2 hr

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.